Hi guys— I’ve been lurking a while but not posting. I’ve had VM for the past 2 months (first time) and my symptoms have morphed… was wondering if anyone (especially you @turnitaround, as I have followed your vol journey as I also started ami) have experienced this… m’y swaying used to be internal but now it’s like the room is swaying: also, I find that now after motion (where I feel nothing), it’s like I’ll rock ten times more (was it my body is making up for the amount of time I spent in the car/train/etc not swaying). It didn’t use to be that bad! Motion was a trigger but not this destabilizing. Does this mean that it’s game over? Or can I still hope to get rid of this?
Good on you for posting!
I have to say I do get the swaying motion and I also get (mostly when sitting on the sofa) a feeling like im on a swing? If that makes sense? Like I am rocking back and forth! Even now when I am doing loads better than I previously have been. It certainly sounds to me asif its a morphing symptom. You will find the longer you have MAV the more bizzare symptoms can be!
Today whilst doing my makeup I turned my head to look at my chest of drawers and my jewellery on the top seemed to come close to me?! Like they were floating!! Never had that before ever? I have had VM for 9years so that goes to show that symptoms do change all the time even when medicated.
Usually when I get off the train or out of the car I am very unsteady - less these days since Ami. Even using a lift will completely knock my balance out of sorts and I will have to hold on to railings or someone until I get my equilibrium back.
Hope this helps you! You’re not alone
Thank you so much-- this definitely helps!
It’s just so bizarre to see the room SWAY, and when I close my eyes for Vestibular Excerises I really, really feel like Im in the cabin of a boat through rough seas…
Man… this condition isn’t for the faint hearted!
Thank you for taking the time to answer
You’re more than welcome!
I know hun! I can certainly relate to what you’re describing. Last night I was laying in bed and it was completely dark I was looking up at the light shade and felt like I was being pulled up and down the bed! It scared me so I sat up. I think I am probably just scared of it turning into rotational vertigo as I have had that before too. (Something I never want again!!!) Have you had true rotational vertigo?
Sometimes the swaying gets worse when I close my eyes for some reason? Probably because my brain doesn’t have my vision to compensate? Its all very odd how these symptoms just come on without signs first! So unpredictable
MAV… the gift that keeps on giving
Ive never had rotational vertigo before knock wood. So scared of that one!!!
I see that you’ve taken Ami-- I’m on day 7 of 10 mg… do you know if it takes time to notice an effect?
My symptoms have morphed too and as you now after driving or being in the car I feel the swaying way more …driving used to be my one thing I loved to do because it made me feel normal even if it was for just a short time but now I’m scared of that too cause although I still feel ok while driving the worsening of swaying after is just too much
Diana, I am feeling the exact same thing. I just ironically replied to an old post of yours.
Isn’t this so bizarre??? Like, now I can tell my dizziness is directly proportional to the amount of motion I go through and it all feels very externally o em whereas in the beginning it very much felt contained within me.
Hi ladies, I have been doing so well for some months now but still when I lay down at night I feel like I am on a boat. Most of the time I rock side to side but also head to toe then as @MNEK18 mentioned, I even have had the pulling / pushing feeling. Even after 6 months of huge successes with Ami, if I have a particularly active day I will have these symptoms when I lie down. @Dizzylady25, I hope you were able to get a diagnosis and medication early into your illness? Best wishes!
This makes sense. I had some really good days last week and that gave me the spark to do more with my girls this week specially because the little one is having surgery next week and will be in rest mode for 2 weeks …definitely paying for it since Tuesday night, yesterday and today have been the worst I’ve ever been😔
Hope you get some rest soon @Diana21, it’s the only thing that ever really seems to get me back on track.
Yes, Amitriptyline does take time to work I think it took 4 -5 weeks on 20mg to notice slight changes? Now on 35mg (going up every 3 weeks by 5mg) 30mg was where I started to have some nearly clear days! @Naejohn Reneè will echo that as she too saw changes at 30mg! I have heard it can take months on the correct doseage to work with meds but Amitriptyline is one that works quicker?
I can have really good days like @Diana21 mentions and then have a very jumpy/rocky time when lying in bed at night. Must be very common with MAV… mayve we have shaken the balance system to more that it can tolerate and so when still brain still initiates movement?!
Good luck with Amitriptyline! Do you plan to increase? You may find the rocking gets better on at higher doseage.
Hi and welcome. There’s nothing ‘bizarre’ about the increased swaying or the start of true rotary vertigo if you have MAV diagnosis. It’s just natural progression. MAV morphs. True rotary vertigo is a main symptom. Consultant told me ‘Migraine causes vertigo’. Everybody’s symptoms differ but that’s pretty common although most do start off with true ‘room spinning’ vertigo if they are going to experience it at all. Some people only ever get dizziness or the ‘rocking’ type. The ‘motion’ you are doing is just pushing your balance system farther beyond what it’s able to tolerate. The preventatives should eventually control most/all symptoms with a high enough dose, some time and most probably some trigger reduction. Every little helps. Helen
I had wonderful improvement at 30mg of Ami but only to where I can cope, I’m not perfect, before Ami and my diagnosis I was a wreck. I might go up to 40 soon but I’ve been gaining alot of weight. I don’t get rocking at night anymore though. My main problem was visual vertigo
For those of you on Ami, have you gained weight? I have gained 31 lbs in the 9 mo I have been on it. I am so scared to come off of it because I don’t want to have another episode to where I thought I was having a seizure! It was the most terrifying experience. Walking to my car, started feeling like I was falling, then had about a 5 minute episode where it felt like my head was being electricuted. The ambulance came, my blood pressure was super high, my heart rate was super fast and I was extremely dizzy. Couldn’t lift my head off the pillow. I was hospitalized for two days, had MRI- thankfully no stroke. Was dx with MAV, came home and had to use a walker for a week just to get around my house due to the vertigo. If I lifted my head off the back of my couch, it was misery. To this day I still can’t lay flat or look down without extreme vertigo. This is just awful. Anyone experienced anything like that?
Try switching to its chemical cousin - nortiptyline. That’s supposed to have less weight gain. I think all the antidepressants, except maybe Wellbutrin, cause weight gain. Effexor isn’t supposed to but I gained major weight in the year I was on it.
I have gained weight, I had already gained 10-12 kilos having MAV due to inactivity. I’m feeling better now so hoping that I can go back to the gym and lose it. Has anyone lost weight on Ami? Since starting Ami I’ve put on about another 2.5 kilos .